Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 15, NWS Amarillo, TX

May 11, 20148 counties in Texas

NWS Amarillo, TX issued this wind advisory at May 11, 2014, 6:31 AM CDT for 8 counties in Texas. It took effect at May 11, 2014, 1:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 6:31 AM CDT (11:31 UTC)
In effect from
May 11, 2014, 1:00 PM CDT
Expired
May 12, 2014, 12:00 AM CDT
In force
11 hr
Issued by
NWS Amarillo, TX

Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4503 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS74 KAMA 111131
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
631 AM CDT SUN MAY 11 2014

TXZ001-002-006-007-011-012-016-017-112015-
/O.NEW.KAMA.WI.Y.0015.140511T1800Z-140512T0200Z/
DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS...VEGA...AMARILLO...HEREFORD...CANYON
631 AM CDT SUN MAY 11 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* EVENT...PERIODS OF SUSTAINED SOUTHWEST WINDS OF 35 MPH WITH GUSTS
  UP TO 50 MPH ARE EXPECTED ACROSS THE WESTERN HALF OF THE TEXAS
  PANHANDLE THIS AFTERNOON AND EARLY THIS EVENING. PATCHY BLOWING
  DUST IS POSSIBLE...AND MAY RESULT IN REDUCED VISIBILITIES AT TIMES.

* TIMING...THE STRONG WINDS ARE FORECAST TO BEGIN AROUND 1 PM THIS
  AFTERNOON AND DIMINISH AROUND 9 PM THIS EVENING. 

* IMPACTS...LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS TRASH CANS
  AND LAWN FURNITURE MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT
  PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDRADE
5 follow-up statements
091 
WWUS74 KAMA 112009
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CDT SUN MAY 11 2014

TXZ001-002-006-007-011-012-016-017-120200-
/O.CON.KAMA.WI.Y.0015.000000T0000Z-140512T0200Z/
DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS...VEGA...AMARILLO...HEREFORD...CANYON
309 PM CDT SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* EVENT...PERIODS OF SUSTAINED SOUTHWEST WINDS OF 35 MPH WITH GUSTS
  UP TO 50 MPH WILL CONTINUE ACROSS THE WESTERN HALF OF THE TEXAS
  PANHANDLE THROUGH EARLY THIS EVENING. PATCHY BLOWING DUST IS
  POSSIBLE...AND MAY RESULT IN REDUCED VISIBILITIES AT TIMES.

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH 9 PM THIS EVENING.

* IMPACTS...LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOEHRING
024 
WWUS74 KAMA 112112
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT SUN MAY 11 2014

TXZ011-012-016-017-120200-
/O.NEW.KAMA.DU.Y.0011.140511T2112Z-140512T0200Z/
/O.CON.KAMA.WI.Y.0015.000000T0000Z-140512T0200Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
412 PM CDT SUN MAY 11 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* EVENT...PERIODS OF SUSTAINED SOUTHWEST WINDS OF 35 MPH WITH GUSTS
  UP TO 50 MPH WILL CONTINUE ACROSS THE WESTERN HALF OF THE TEXAS
  PANHANDLE THROUGH EARLY THIS EVENING. AREAS OF BLOWING DUST WILL
  REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES ACROSS THE
  SOUTHWEST TEXAS PANHANDLE.

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE THROUGH 9
  PM THIS EVENING.

* IMPACTS...LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS TRASH CANS
  AND LAWN FURNITURE MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT
  PROPERLY SECURED. BLOWING DUST WILL REDUCE VISIBILITIES DOWN TO 1
  MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ001-002-006-007-120200-
/O.CON.KAMA.WI.Y.0015.000000T0000Z-140512T0200Z/
DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS
412 PM CDT SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* EVENT...PERIODS OF SUSTAINED SOUTHWEST WINDS OF 35 MPH WITH 
  GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE WESTERN HALF OF 
  THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING. PATCHY BLOWING 
  DUST IS POSSIBLE...AND MAY RESULT IN REDUCED VISIBILITIES AT 
  TIMES. 

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH 9 PM THIS 
  EVENING.

* IMPACTS...LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOEHRING
412 
WWUS74 KAMA 112343
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
643 PM CDT SUN MAY 11 2014

TXZ001-002-006-007-120200-
/O.EXA.KAMA.DU.Y.0011.000000T0000Z-140512T0200Z/
/O.CON.KAMA.WI.Y.0015.000000T0000Z-140512T0200Z/
DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS
643 PM CDT SUN MAY 11 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* EVENT...PERIODS OF SUSTAINED SOUTHWEST WINDS OF 35 MPH WITH GUSTS
  UP TO 50 MPH WILL CONTINUE ACROSS THE WESTERN HALF OF THE TEXAS
  PANHANDLE THROUGH EARLY THIS EVENING. BLOWING DUST IS EXPECTED...AND
  WILL REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES.

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH 9 PM THIS 
  EVENING. 

* IMPACTS...LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ001-120200-
/O.EXA.KAMA.DU.Y.0011.000000T0000Z-140512T0200Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
643 PM CDT SUN MAY 11 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* EVENT...PERIODS OF SUSTAINED SOUTHWEST WINDS OF 35 MPH WITH 
  GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE WESTERN HALF OF 
  THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING. AREAS OF 
  BLOWING DUST WILL REDUCE VISIBILITIES TO ONE MILE OR LESS AT 
  TIMES ACROSS THE SOUTHWEST TEXAS PANHANDLE. 

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE 
  THROUGH 9 PM THIS EVENING. 

* IMPACTS...LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. BLOWING DUST WILL REDUCE 
  VISIBILITIES DOWN TO 1 MILE OR LESS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ011-012-016-017-120200-
/O.CON.KAMA.DU.Y.0011.000000T0000Z-140512T0200Z/
/O.CON.KAMA.WI.Y.0015.000000T0000Z-140512T0200Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
643 PM CDT SUN MAY 11 2014

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* EVENT...PERIODS OF SUSTAINED SOUTHWEST WINDS OF 35 MPH WITH 
  GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE WESTERN HALF OF 
  THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING. AREAS OF 
  BLOWING DUST WILL REDUCE VISIBILITIES TO ONE MILE OR LESS AT 
  TIMES ACROSS THE SOUTHWEST TEXAS PANHANDLE. 

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE 
  THROUGH 9 PM THIS EVENING. 

* IMPACTS...LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. BLOWING DUST WILL REDUCE 
  VISIBILITIES DOWN TO 1 MILE OR LESS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

JC
784 
WWUS74 KAMA 120156
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
856 PM CDT SUN MAY 11 2014

TXZ001-002-006-007-011-012-016-017-120500-
/O.EXT.KAMA.DU.Y.0011.000000T0000Z-140512T0500Z/
/O.EXT.KAMA.WI.Y.0015.000000T0000Z-140512T0500Z/
DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS...VEGA...AMARILLO...HEREFORD...CANYON
856 PM CDT SUN MAY 11 2014

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* EVENT...SOUTHWEST WINDS OF 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
  TURN TO THE NORTH BEHIND A COLD FRONT. THESE NORTH WINDS WILL
  CONTINUE TO BLOW AT SPEEDS AROUND 35 MPH WITH GUSTS AROUND 50 MPH
  ACROSS THE WESTERN TEXAS PANHANDLE THROUGH MIDNIGHT. AREAS OF
  BLOWING DUST WILL REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES.

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE 
  THROUGH MIDNIGHT. 

* IMPACTS...LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS TRASH CANS
  AND LAWN FURNITURE MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT
  PROPERLY SECURED. BLOWING DUST WILL RESULT IN RAPID REDUCTIONS IN
  VISIBILITY...WHICH ALONG WITH THE STRONG WINDS WILL MAKE DRIVING
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

OKZ001-120500-
/O.EXT.KAMA.DU.Y.0011.000000T0000Z-140512T0500Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
856 PM CDT SUN MAY 11 2014

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* EVENT...NORTHERLY WINDS AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH
  WILL CONTINUE TO PRODUCE AREAS OF BLOWING DUST ACROSS THE WESTERN
  OKLAHOMA PANHANDLE THIS EVENING. 

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE 
  THROUGH MIDNIGHT. 

* IMPACTS...REDUCED VISIBILITIES IN THE BLOWING DUST WILL MAKE
  DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

KB
233 
WWUS74 KAMA 120504
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1204 AM CDT MON MAY 12 2014

TXZ001-002-006-007-011-012-016-017-120615-
/O.EXP.KAMA.DU.Y.0011.000000T0000Z-140512T0500Z/
/O.EXP.KAMA.WI.Y.0015.000000T0000Z-140512T0500Z/
DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS...VEGA...AMARILLO...HEREFORD...CANYON
1204 AM CDT MON MAY 12 2014

...BLOWING DUST ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE BLOWING
DUST ADVISORY AND THE WIND ADVISORY.

WINDS HAVE FALLEN BELOW ADVISORY LEVELS AND WIDESPREAD BLOWING DUST
IS NO LONGER EXPECTED ACROSS THE AREA.

$$

OKZ001-120615-
/O.EXP.KAMA.DU.Y.0011.000000T0000Z-140512T0500Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
1204 AM CDT MON MAY 12 2014

...BLOWING DUST ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE BLOWING
DUST ADVISORY.

WINDS HAVE DIMINISHED ENOUGH THAT WIDESPREAD BLOWING DUST IS NO
LONGER EXPECTED ACROSS THE AREA.

$$

CLK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 11, 5:59 AM CDT, 32 minutes earlier.

Area forecast discussion, May 11, 5:59 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
559 AM CDT SUN MAY 11 2014

.DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM HAS BECOME ORGANIZED AND CLOSED
OFF NEAR THE FOUR CORNERS REGION THIS MORNING. THIS SYSTEM IS FCST TO
TRACK EWD AND NEWD ACROSS THE PLAINS STATES MONDAY AND TUESDAY. ALL
MODELS INCLUDING THE GFS HAVE TRENEDED TOWARDS THE ECMWF HANDLING OF
THIS SYSTEM...SO HAVE CONTINUED TO FOLLOW THE ECMWF AND MAJORITY
MODELS. AS THIS SYSTEM GETS CLOSER TO OUR FCST AREA...THE DRYLINE
WILL LIKELY BECOME SITUATED OVER THE FAR ERN SECTIONS THIS AFTERNOON
WHILE THE CORRESPONDING SFC COLD FRONT ADVANCES FROM THE NW AND
APPROACHES THE OK PNHDL LATE TODAY. HAVE RETAINED SLGT CHC POPS
LATE THIS AFTERNOON FOR THE ERN OK PNHDL AND FAR ERN TX PNHDL IN
CLOSE PROXIMITY TO FCST POSITION OF THE DRYLINE. IF STORMS MANAGE TO
DEVELOP LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF THE
DRYLINE...THEY COULD BECOME SEVERE WITH LARGE HAIL AND LOCALLY
DAMAGING WINDS THE PRIMARY HAZARDS. THE ATMOSPHERE IS EXPECTED TO
REMAIN FAIRLY CAPPED THROUGH MID AFTERNOON...SO TSTM DEVELOPMENT...
IF ANY...WILL LIKELY HOLD OFF UNTIL AFTER 21Z TODAY. AS FOR COLD
FRONTAL POSITION AND TIMING...BROUGHT THE BOUNDARY NEAR THE OK PNHDL
LATE THIS AFTERNOON...THEN ACROSS ALL OF THE FCST AREA THIS EVENING
AND TONIGHT. BASED ON LATEST PROJECTED PATH OF THE UPPER LOW...HAVE
INCLUDED SLGT CHC POPS FOR WRN AND CNTRL OK PNHDL FOR TONIGHT...
WITH SLGT CHC TO CHC POPS ERN OK PNHDL AND ERN TX PNHDL DURG THIS
SAME TIME PERIOD. THIS IS FARILY CLOSE TO ECEMOS AND MAVMOS VALUES.
EXPECT THE WIND MACHINE TO CRANK UP THIS AFTERNOON AND EARLY THIS
EVENING ACROSS MOST OF THE AREA. HIGHEST SPEEDS INITIALLY EXPECTED TO
BE WRN HALF OF TX PNHDL...WHERE A WIND ADVISORY HAS BEEN ISSUED WITH
THIS PCKG. LATER SHIFTS WILL NEED TO MONITOR AREAS EAST OF THE
ADVISORY FOR THE PSBLTY OF EXPANSION IF NECESSARY. PATCHY BLOWING
DUST ALSO ANTICIPATED IN THE SAME GENERAL AREA AS THE WIND ADVISORY...
AND THIS IS INCLUDED IN THE GRIDS.

COOLER TEMPERATURES ARE THEN ANTICIPATED FOR MONDAY AND TUESDAY AS
THE STRONG UPPER LEVEL TROF GRADUALLY HEADS EWD AND NEWD ACROSS THE
PLAINS STATES. ECMWF STILL A BIT COOLER OVERALL COMPARED TO GFS. LOW
TEMPS IN THE 30S ARE EXPECTED ACROSS MOST OF THE FCST AREA TUE AND
WED MORNINGS...AND A LIGHT FREEZE IS A REAL PSBLTY ACROSS FAR NWRN
ZONES ONE OR BOTH MORNINGS. NO POPS AFTER TONIGHT AT THIS TIME...
ALTHOUGH ECMWF AND GFS MAKE A FEEBLE ATTEMPT AT BRINGING SOME QPF INTO
PARTS OF THE REGION NEAR THE END OF THIS 7 DAY FCST CYCLE. HAVE
CONTINUED TO KEEP POPS BELOW MENTIONABLE CONSIDERING IT IS NEAR THE
EDGE OF THE EXTENDED PERIODS AND A LOT CAN CHANGE BETWEEN NOW AND
THEN...AS HAS BEEN THE CASE SO MANY TIMES THIS YEAR.

ANDRADE

&&

.FIRE WEATHER...
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND MOST OF THE TEXAS
PANHANDLE THIS AFTERNOON AND EVENING DUE TO SOUTHWEST WINDS OF 25
TO 30 MPH WITH HIGHER GUSTS ALONG WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 5 TO 15 PERCENT. AS A RESULT...A RED FLAG WARNING IS IN
EFFECT FOR THIS AREA FROM 1 PM THIS AFTERNOON UNTIL 9 PM THIS EVENING.
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
MONDAY THROUGH SATURDAY AT THIS TIME.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                90  43  62  38  62 /   5   5  10   5   5
BEAVER OK                  91  45  60  35  64 /  20  30  10   5   5
BOISE CITY OK              83  39  53  32  59 /   5  20  10   5   5
BORGER TX                  92  45  63  40  64 /   5  10  10   5   5
BOYS RANCH TX              90  42  61  35  62 /   5   5  10   5   5
CANYON TX                  90  43  62  36  62 /   5   5  10   5   5
CLARENDON TX               94  49  65  40  64 /  10  20  10   5   5
DALHART TX                 88  41  57  33  61 /   5  10  10   5   5
GUYMON OK                  88  43  58  36  64 /   5  20  10   5   5
HEREFORD TX                90  43  62  35  62 /   5   5  10   5   5
LIPSCOMB TX                91  49  63  38  65 /  20  30  10   5   5
PAMPA TX                   92  46  62  38  63 /  10  10  10   5   5
SHAMROCK TX                95  52  65  41  66 /  20  30  10   5   5
WELLINGTON TX              97  54  67  42  67 /  20  30  10   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HUTCHINSON...MOORE...OCHILTREE...OLDHAM...POTTER...
     RANDALL...ROBERTS...SHERMAN.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...
     MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&
Hazardous weather outlook, May 11, 6:14 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
614 AM CDT SUN MAY 11 2014

OKZ001>003-TXZ001>020-112100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
614 AM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND MOST OF THE TEXAS
PANHANDLE THIS AFTERNOON AND EVENING DUE TO SOUTHWEST WINDS OF 25
TO 30 MPH WITH HIGHER GUSTS ALONG WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 5 TO 15 PERCENT. AS A RESULT...A RED FLAG WARNING IS IN
EFFECT FOR THIS AREA FROM 1 PM THIS AFTERNOON UNTIL 9 PM THIS EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE FORECAST
TO DEVELOP THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE WESTERN
HALF OF THE TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT FOR THIS
AREA FROM 1 PM THIS AFTERNOON UNTIL 9 PM THIS EVENING.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE EASTERN
TEXAS PANHANDLE LATE THIS AFTERNOON AND EVENING. IF STORMS DEVELOP...
A FEW MAY BECOME SEVERE ACROSS THE EASTERN OKLAHOMA PANHANDLE AND FAR
EASTERN TEXAS PANHANDLE...WITH LARGE HAIL UP TO GOLF BALL SIZE AND
LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LIGHT FREEZE MAY OCCUR TUESDAY AND WEDNESDAY MORNINGS ACROSS THE
WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE. A
FREEZE WATCH OR FREEZE WARNING MAY BECOME NECESSARY FOR THIS AREA
DURING ONE OR BOTH MORNINGS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR
EARLY THIS EVENING ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE FAR
EASTERN TEXAS PANHANDLE.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:12 PM CDTBlowing Dust AdvisoryAMADallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more8 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.